i have pbc and want botox and fillers can i get it.
Can You Have Botox if You Have PBC?
Doctor Answers (5)
The answer here is that it very much depends on your actual medical status.
The primary concern here is post procedure bleeding. The risk of this will be determined by the severity of your medical status. When there is significant compromise of liver function, there is a decrease in the factor that help clot the blood. Discuss your case with your internist. Follow their recommendations and consider seeing an injector they recommend.
Web reference: http://www.lidlift.com
Cirrhosis and botox injections
It would be doubtful that the botox injections would cause any significant problem even if there were bruising as a result of the biliary cirrhosis. Some patients who take coumadin blood thinner can have botox done carefully understanding the risks.
Web reference: http://www.thenyac.com/botox/index.html
Botox in Patient with Primary Biliary Cirrhosis
Botox is safe in a patient with primary biliary cirrhosisas long as there are no significant clotting disorders. This is very unlikely a problem, but as you know the liver does produce some essential clotting factors.
You might also like...
Safety of Botox
Since Botox and filler injections are local treatments in the skin and should have no systemic side effects, there should be no problem with these treatments in someone with PBC.
Botox and fillers with primary biliary cirrhosis
Primary biliary cirrhosis is not a contraindication to botox or fillers, however, primary biliary cirrhosis can result in some conditions which may be contraindications.
Because PBC is a scarring condition of the liver, which manufacturs many of the clotting factors, a person with PBC may be more at risk of bleeding from cosmetic procedures.
Also, there is a certain amount of immune system compromise in PBC making a patient with this condition more predisposed to infections.
So, it depends on where you are with this disease. If there are no abnormalities with bleeding or infection, then there is no contraindication for injectables. I recommend a consultation with a board-certified dermatologist or plastic surgeon and a discussion of the risks and benefits of these procedures for you.
Also, Botox and fillers are injected, processed and dissolved locally in the skin. They generally don't enter the body, so they should not affect your condition.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.